Alert archive / Arkansas / Flash Flood Warnings in 2010

Flash Flood Warning 61, NWS Tulsa, OK

September 18, 2010Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Sep 18, 2010, 8:07 PM CDT for Carroll County, Arkansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2010, 8:07 PM CDT (01:07 UTC)
Expired
Sep 18, 2010, 10:00 PM CDT
In force
113 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Carroll County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2616 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WGUS54 KTSA 190107
FFWTSA
ARC015-190300-
/O.NEW.KTSA.FF.W.0061.100919T0107Z-100919T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
807 PM CDT SAT SEP 18 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1000 PM CDT

* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN NEAR GRANDVIEW...MOVING NORTHEAST    
  AT 10 MPH. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS          
  ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH     
  1000 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...OAK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3633 9356 3642 9375 3650 9370 3650 9337

$$
2 follow-up statements
569 
WGUS74 KTSA 190201
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT SAT SEP 18 2010

ARC015-190300-
/O.CON.KTSA.FF.W.0061.000000T0000Z-100919T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL AR-
901 PM CDT SAT SEP 18 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHERN CARROLL COUNTY...

AT 852 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
HEAVY RAIN HAD ENDED ACROSS NORTHERN CARROLL COUNTY...WITH RADAR 
ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WITHIN THE PAST 3 TO 4 
HOURS.  THIS AMOUNT OF RAIN WILL TAKE SOME TIME TO RECEDE...THUS THE 
FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 10 PM.

SOME LOCATIONS THAT MAY EXPERIENCE CONTINUED FLOODING INCLUDE OAK 
GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3633 9356 3642 9375 3650 9370 3650 9337

$$
613 
WGUS74 KTSA 190250
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT SAT SEP 18 2010

ARC015-190301-
/O.EXP.KTSA.FF.W.0061.000000T0000Z-100919T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL AR-
950 PM CDT SAT SEP 18 2010

...THE FLASH FLOOD WARNING FOR NORTHERN CARROLL COUNTY EXPIRES AT
1000 PM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3633 9356 3642 9375 3650 9370 3650 9337

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 6:07 PM CDT, 2 hours earlier.

Area forecast discussion, Sep 18, 6:07 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT SAT SEP 18 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... SCATTERED THUNDERSTORMS ACROSS THE REGION
SHOULD NOT AFFECT ANY TAF SITES... AND WILL DISSIPATE OVER THE NEXT
COUPLE OF HOURS. VFR CONDITIONS WILL THEN PREVAIL. PATCHY FOG MAY
CAUSE TEMPORARILY REDUCED VISIBILITY AT KRVS IN OKLAHOMA AND KXNA
AND KFYV IN ARKANSAS OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 233 PM CDT SAT SEP 18 2010/

DISCUSSION...
AFTERNOON CU FIELD ORIENTED SE TO NW ROUGHLY FROM A HUGO TO
BARTLESVILLE LINE...WITH ADDITIONAL CU NOTED ACROSS NW AR. POPS FOR
THIS EVENING WILL BE DEPENDENT ON RADAR TRENDS AT THE TIME OF
ISSUANCE...WITH ALIGNMENT OF POPS BEING MORE OF AN ISSUE THAN
COVERAGE. EXPECT NO MORE THAN SLIGHT CHANCE POPS THIS EVENING.
MODELS ALSO HAVE LIMITED THE SOUTHERN PROGRESS OF A SHARP COLD FRONT
THAT CURRENTLY IS STRETCHED ACROSS KANSAS AS WELL. SO...ITS
INFLUENCE ON THE FA APPEARS TO BE MINIMAL. OTHERWISE...LATE SUMMER
WEATHER TO CONTINUE FOR AT LEAST INTO MIDWEEK AND PERHAPS BEYOND.
UPPER RIDGE FLUCTUATES SOME BUT BY AND LARGE HOLDS OVER THE SRN
PLAINS...WITH THE IMPROVED UPPER FLOW REMAINING JUST TO THE NORTH.
SEVERAL TROUGHS TO PASS ACROSS THE HIGH PLAINS DURING THE
WEEK...WHICH WILL AID IN PUSHING SEVERAL FRONTS TOWARDS NE OK.
HOWEVER...THESE BOUNDARIES WILL LIKELY REMAIN WELL ENOUGH REMOVED
FROM THE AREA THAT AT BEST LOW POPS WOULD BE REQUIRED BY THE MID
OR LATTER STAGES OF THE WORK WEEK. TEMPERATURES WISE...STAYED
PRETTY CLOSE TO THE MAV GUIDANCE FOR MOST PERIODS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Sep 18, 5:00 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SAT SEP 18 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SAT SEP 18 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  ANY STORMS
THAT DO FORM WILL MOVE SLOWLY AND PRODUCE PERIODS OF HEAVY
RAIN AND POSSIBLY STRONG DOWNBURST WINDS.  ALSO...HOT AND
HUMID CONDITIONS WILL KEEP HEAT INDEX VALUES NEAR 100
DEGREES INTO THE EARLY EVENING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE FOR AREAS NORTH OF
INTERSTATE 40 BY MID WEEK AS A WEAK COLD FRONT STALLS
NEAR THE OKLAHOMA KANSAS BORDER.  A STRONGER COLD
FRONT MAY ARRIVE BY THE END OF NEXT WEEK WITH AN
ASSOCIATED CHANCE OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 18, 6:13 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT SAT SEP 18 2010

OKZ070-071-190000-
MCINTOSH OK-MUSKOGEE OK-
613 PM CDT SAT SEP 18 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     CENTRAL MUSKOGEE

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN MCINTOSH

AT 613 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF OKTAHA...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHECOTAH...RENTIESVILLE...WARNER...
OKTAHA AND KEEFETON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3565 9557 3569 9531 3547 9530 3545 9552
TIME...MOT...LOC 2313Z 174DEG 6KT 3555 9542
Special weather statement, Sep 18, 6:42 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT SAT SEP 18 2010

ARZ001-011-190015-
BENTON AR-MADISON AR-
642 PM CDT SAT SEP 18 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN BENTON AND NORTHERN MADISON

AT 643 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
CLIFTY...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CLIFTY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3616 9375 3616 9390 3618 9391 3623 9388
      3624 9392 3630 9393 3631 9372
TIME...MOT...LOC 2343Z 184DEG 7KT 3624 9383
Special weather statement, Sep 18, 7:35 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT SAT SEP 18 2010

ARZ002-190100-
CARROLL AR-
735 PM CDT SAT SEP 18 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL CARROLL

AT 735 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM URBANETTE TO 7 MILES SOUTHWEST OF GRANDVIEW...WITH
THE STORMS MOVING SLOWLY NORTHEASTWARD AROUND 5 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...URBANETTE
AND GRANDVIEW.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3630 9363 3632 9378 3650 9362 3650 9344
TIME...MOT...LOC 0035Z 214DEG 3KT 3646 9355 3635 9368

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:35 PM CDTSpecial Weather StatementTSACarroll25 min
Sep 18, 7:53 PM CDTAreal Flood AdvisoryTSACarroll112 min

Nearby

Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.